Alert archive / Ohio / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 142, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 15, 2001, 5:46 PM EDT for Hamilton County, Ohio. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 15, 2001, 5:46 PM EDT (21:46 UTC)
- Expired
- Jun 15, 2001, 6:20 PM EDT
- In force
- 34 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Hamilton County, OH
The radar
The Cincinnati radar (KILN), 67 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 5:47 PM EDT | Thunderstorm Wind 50 E | Cleves, OH | Two trees down in Whitewater Township |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.8 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 341 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1238 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 152150 SVRILN OHC061-152220- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 546 PM EDT FRI JUN 15 2001 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HAMILTON COUNTY IN OHIO... * UNTIL 620 PM EDT... * AT 546 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER MONTGOMERY...MOVING NORTHEAST AT 25 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... SHARONVILLE... READING... MONTGOMERY... LOVELAND... BLUE ASH... IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:53 PM EDT, 2 hours 53 minutes earlier.
Area forecast discussion, Jun 15, 2:53 PM EDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 253 PM EDT FRI JUN 15 2001 UPPER LOW IN SOUTH CENTRAL CANADA WILL DRAG A SHORT WAVE AND COLD FRONT ACROSS OUR REGION THIS EVENING. AS UPPER LOW MOVES TO NORTHERN QUEBEC...A ZONAL FLOW WILL BE LEFT IN ITS WAKE OVER THE NORTHERN CONUS...WITH RATHER HIGH H5 HEIGHTS REMAINING OVER THE OHIO VALLEY. MAIN CONCERN IS FOR SEVERE WEATHER LATE THIS AFTERNOON AND THIS EVENING. WATCH HAS BEEN ISSUED JUST WEST OF OUR AREA..THOUGH STORM REPORTS HAVE BEEN LIMITED TO HEAVY RAIN AND GUSTY WINDS SO FAR. OUR AREA MAY BE MORE PRONE FOR SVR SINCE INSTABILITY IS GREATER HERE...SO WE ARE CLOSELY MONITORING THE RADAR AS THE LINE MOVES IN. SQUALL LINE IS ARRIVING AHEAD OF MODEL QPF PROJECTIONS...WITH ETA STARTING PRECIP AT CVG AT 00Z. FLOODING IS A CONCERN WITH OUR MOIST SOIL AND ATMOSPHERE...THOUGH MODERATELY FAST STORM MOTION SHOULD HELP. REST OF FCST PERIOD LOOKS DRY WITH HIGH PRESSURE BUILDING IN RAPIDLY TONIGHT BEHIND THE FRONT AND REMAINING THROUGH THE WEEKEND. ETA SHOWS WEAK SHORT WAVE WITH LOW LEVEL CONVERGENCE EARLY ON SUNDAY...BUT LITTLE MOISTURE IS INDICATED AND IT WILL BE COMING THROUGH AT A DIURNALLY UNFAVORABLE TIME. THEREFORE ILL GO WITH PARTLY CLOUDY FOR SUNDAY. WARM WEATHER WILL PERSIST THROUGH THE WEEKEND...THOUGH PERHAPS NOT AS WARM AS FWC SHOWS FOR DAYTIME HIGHS. ILL ADJUST FWC TEMPS UP FOR TONIGHTS LOWS...AND DOWN FOR SATURDAYS AND SUNDAYS HIGHS. ILN...NONE. CONIGLIO
In the hours before
Local storm report, Jun 15, 1:43 PM EDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
143 PM EDT FRI JUN 15 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0715 PM JEFFERSON TWP OH WIND DAMAGE
06/12/01 GREENE SEVERAL TREES UP TO 5 TO 6
INCHES IN DIAMETER DOWN
ACROSS SE PMART OF COUNTY
MDRThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 5:36 PM EDT | Severe Thunderstorm Warning | ILN | Warren | 39 min |
| Jun 15, 6:13 PM EDT | Severe Thunderstorm Warning | ILN | Clark | 47 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.